Hi everyone. My gastro has put me on hyoscyamine 0.325, twice a day, every 12 hrs. Is anyone taking this, if so, are you having side effects? I am taking it for my IBS-D. Thanks
Hi lindylou1, I am on Levsin/SL the brand name for Hyoscyamine. I have done great on it. The main side effect is feeling kind of dry and wanting to have something to drink alot. If you drink plenty of fluids that should take care of that but other than that I haven't noticed any other side effects. I take it every 4 hours though so you might not get as dried out as me, I also take a higher dose too. I hope it helps you as much as it has helped me, no more spasms, pain or even as much diarrhea. Good luck and let me know how it works for you, marjorie zych
Wikipedia has a lot of good info about Hyoscyamine. You should look it up:
This drug antagonizes serotonin, like Amitriptyline (Elavil). So don't take too much, if you like your brain.
I had IBS-D for about 20 yrs. I have been symptom free for 9 months now. And I no longer take any medicine/drug. But I have to take the following Vitamins, or the IBS comes back.
E 400 I.U. (100% Daily Value)
D3 400 I.U. (100% Daily Value)
B6 100 mg (5000% Daily Value)
B12 5000 mcg (~8330% Daily Value)
Also, sometimes I would drink a beer or 2 on weekends.
Now I drink 0 (none) alcoholic beverages.
- Hyoscyamine Information for Consumers
- Hyoscyamine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hyoscyamine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Apr 2012 • 3 answers
Posted 19 May 2016 • 5 answers
Posted 3 Jun 2016 • 1 answer
Posted 1 Nov 2016 • 1 answer
Posted 15 May 2017 • 0 answers